Folfox

From wigs to water - a forum to discuss anything concerning chemotherapy treatments - tips, questions, advice, experiences, etc

Moderators: pennycsf, KarenVM87, Cathy Allen, PaddyFrog

edythuk
Posts: 11
Joined: Tue Oct 20, 2015 5:31 pm

Folfox

Postby edythuk » Tue Oct 20, 2015 6:38 pm

I had an operation to remove a tumour from my colon in July and am now undergoing chemo. I am about to have the 5th of 12 sessions and the side effects are getting worse. I expected sickness and fatigue but seem to be working my way down the list of possible side effects (you know, the ones you may get some of, but not all) After the 3rd session I had mouth ulcers and a swollen throat so chewing and swallowing were very difficult. The oncologist reduced the dose by 25% to help and this time great - no mouth ulcers but a horrible red itchy rash in patches all over my chest and abdomen. Has anyone else had this? If so what is the best treatment to sooth it please? I will see what the oncologist says on Thursday.

pennycsf
Site Admin
Posts: 615
Joined: Sun Jan 24, 2010 7:19 pm

Re: Folfox

Postby pennycsf » Tue Oct 20, 2015 8:59 pm

Hello,

Thanks for your post. I have no medical knowledge, however, as this reaction doesn't seem to fall within the usual side effects of FOLFOX , I suggest you see your doctor (GP) now rather than wait for your next appointment with your oncologist You may be having an allergic reaction which could need treatment.

Unfortunately, the effects of chemo may tend to get worse as the sessions increase because your body is less able to recover between treatments. You must tell your oncologist every time so that the treatment can be adjusted (as was done with the mouth ulcers).

The key, I think, is to ensure that your doctors are fully aware of how you are coping so that they can take appropriate action. This is not a time for keeping quiet and avoiding bothering them!

Penny

edythuk
Posts: 11
Joined: Tue Oct 20, 2015 5:31 pm

Re: Folfox

Postby edythuk » Wed Oct 21, 2015 8:03 pm

Thank you for the reply Penny. I am going to my next session in the morning so will show him. The nurse came this morning to do my blood test and she said I should have shown my own doctor. I did with the mouth ulcers last time and she gave me a mouth wash which helped. I will make sure I report any other adverse effects. I kept thinking "well it's just a few more days" but those days have been very uncomfortable, to be honest.

biggles
Posts: 109
Joined: Mon Jan 25, 2010 3:16 pm

Re: Folfox

Postby biggles » Wed Oct 21, 2015 9:58 pm

Hi there,

On the same theme.........some years ago, when I went back for my next session of chemo with a mouth full of ulcers and a thumping headache, my oncologist simply could not understand WHY I hadn't seen my own doctor. The fact that I was expecting side effects and thus didn't think it was abnormal (albeit very unpleasant) wasn't a good excuse. My oncologist heaved a sigh and told me he now had to deal with the effects of the side effects which could have been better controlled if I'd reacted properly.

A case of British "stiff upper lip", perhaps?

Moral - any slight doubt, tell your doctor!

Keep smiling,

Biggles ;)

edythuk
Posts: 11
Joined: Tue Oct 20, 2015 5:31 pm

Re: Folfox

Postby edythuk » Fri Oct 23, 2015 11:00 am

Yes that was my thinking too. I had read all the possible side effects which included skin rashes and thought it was just another unpleasant thing to get through. Anyway the oncologist said it was an allergic reaction to something else, in fact the flu jab I had a few days before.
I deliberately asked him a couple of weeks ago if I should have it this year and he said yes it was a good thing especially while my immune system was less effective. I wish he had warned me there could be a reaction (however rare) I would have opted out as I never get the flu, nor even a common cold.
The rash is gradually getting less and will be gone soon thank goodness. It was quite agonising, especially when it got to my scalp. Hey-ho, 5 down so I'm nearly half way through.


Return to “Chemo”

Who is online

Users browsing this forum: No registered users and 0 guests